Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
170 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can Metoprolol cause low appetite and heartburn?

Hello, I am currently on Sucralfate and Protonix for gastric problems, but they have been no help. I cannot even tell I am taking any medication and symptoms are worse than ever. My Dr has not yet ordered any blood work or an upper GI and I ve seen him 3 times for this problem. My stomach is so distended, I look like I am pregnant and I cannot even wear some of my clothes anymore. I have little appetite, severe heartburn and a burning pain in the center of my stomach that comes and goes. This has gone on for about a month now. I belch all throughout the day, even on an empty stomach. I find that I feel better with nothing on my stomach. I have been on Metoprolol for a few years also. Could this have contributed to my problems? I was fine one day and I had all these symptoms the next. Could there be something else wrong? Bowel movements seem normal and I do not ever consume caffeine, alcohol or soft drinks of any kind. I do not smoke.
Fri, 15 May 2020
Report Abuse
General & Family Physician 's  Response
Hi,
Let me tell you that symptoms described by you suggests that you have suffering from GERD.
You need upper GI Endoscopy.
For treatment
Intake antacid tablets regular basis.
Proton pump inhibitors drugs
avoid lying down after eating
avoid wearing tight clothing
Yes metoprolol side effects low appetite and chest pain.

Hope I have answered your query. Let me know if I can assist you further. 

Take care 

Regards, 
Dr. Arup Majumdar (General physician and House physician)

I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Pantoprazole


Can Metoprolol cause low appetite and heartburn?

Hi, Let me tell you that symptoms described by you suggests that you have suffering from GERD. You need upper GI Endoscopy. For treatment Intake antacid tablets regular basis. Proton pump inhibitors drugs avoid lying down after eating avoid wearing tight clothing Yes metoprolol side effects low appetite and chest pain. Hope I have answered your query. Let me know if I can assist you further.  Take care  Regards,  Dr. Arup Majumdar (General physician and House physician)